Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Recovering meth user. Shoulder pain, ankle pain, elbow pain, weakness. Over weight. Connection and treatment?

Hi, I m recovering meth user- free right at 2 1/2 yrs!! However, I m only 42 yo and have began experiencing knee, shoulder, ankle , and elbow pain/ weakness. My shoulder actually feels like the humerus ( I think that s what the upper arm is called, been awhile since A&P!), is not fully in the socket. It feels almost independent of shoulder, as if it were dislocated. It begins to hurt when I raise arm upward. There is no injury it s just gotten progressively worse; my other shoulder feels as if it s on it s way to degenerating as well!! My ankles feel as if I turned them a little more or if I were to step just the wrong way , that they would sprain ... I attribute knees and ankles to my weight though- 5 1/2 x 170#..... see, I m sober, lol! My mother has osteoporosis and had double hip replacement at 45 yrs of age. So, hx of drug use, etoh abuse, smoker... Not diabetic, father was. Family hx of stroke, cardiomyopathy, COPD..,, just wondering if methamphetamine or ETOH and how much has contributed to these problems..??? Thank u!!
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Congratulations on being meth free for the last 2 1/2 years. Your shoulder pain is not related to your being on meth in the past or a withdrawal symptom. I also believe that you should consult a nutritionist as well as exercise specialist for weight loss which can tremendously help your health. I also believe that your mother's condition is having a bearing on your mind and you are anxious. I hope everything works out. Please consult a psychiatrist if you feel you need help with all the stress.

I hope this helps. Take care and have a lovely day!
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor